Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 12, 2022, 2:47 PM MST for Baca County, Colorado. It took effect at Mar 13, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2022, 2:47 PM MST (21:47 UTC)
- In effect from
- Mar 13, 2022, 12:00 PM MDT
- Expired
- Mar 13, 2022, 6:47 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS85 KPUB 122147 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MST Sat Mar 12 2022 ...A RED FLAG warning has been issued from noon to 7 pm Sunday for low humidity values and gusty winds for fire weather zone 237...which includes Baca County... COZ237-131400- /O.NEW.KPUB.FW.W.0007.220313T1800Z-220314T0100Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 247 PM MST Sat Mar 12 2022 ...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 7 PM MDT SUNDAY FOR FIRE WEATHER ZONE 237... The National Weather Service in Pueblo has issued a Red Flag Warning which is in effect from noon to 7 PM MDT Sunday. * Affected Area...Fire Weather Zone 237. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the low 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
3 follow-up statements
146 WWUS85 KPUB 130955 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 355 AM MDT Sun Mar 13 2022 ...A Red Flag warning is in effect from noon to 7 pm Today for low humidity values and gusty winds for fire weather zone 237...which includes Baca County... COZ237-140100- /O.CON.KPUB.FW.W.0007.220313T1800Z-220314T0100Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 355 AM MDT Sun Mar 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 237... * Affected Area...Fire Weather Zone 237. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
233 WWUS85 KPUB 132051 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 251 PM MDT Sun Mar 13 2022 ...A Red Flag warning is in effect until 7 pm this evening for low humidity values and gusty winds for fire weather zone 237... which includes Baca County... COZ237-140100- /O.CON.KPUB.FW.W.0007.000000T0000Z-220314T0100Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 251 PM MDT Sun Mar 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 237... * Affected Area...Fire Weather Zone 237. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
356 WWUS85 KPUB 140047 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 647 PM MDT Sun Mar 13 2022 ...The Red Flag Warning has expired ... COZ237-140200- /O.CAN.KPUB.FW.W.0007.000000T0000Z-220314T0100Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 647 PM MDT Sun Mar 13 2022 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. As the frontal boundary pushes south into our area this evening, humidity is expected to recover quickly, although some gusty winds will persist. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 12, 10:41 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 12, 10:41 AM MST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1041 AM MST Sat Mar 12 2022 .SHORT TERM...(Today and tonight) Issued at 354 AM MST Sat Mar 12 2022 Currently... Dry conditions and cool temperatures are being experienced across the entire region. Some high clouds are being observed over the region with ceilings around 25kft which is inhibiting more intense nighttime radiation. A similar trend of dry conditions will continue throughout the rest of the short term forecast as upper level heights continue to rise throughout the day. During the overnight, the ridge begins to become more meridional. Warmer temperatures are expected this afternoon and during the overnight in response the height rises. Expect temperatures in the upper 40s to 50s over the upper Arkansas River Valley, the plains, and Teller County, the upper 30s to 40s over over the San Luis, upper Rio Grande, and Wet Mountain Valleys, and the teens to 20s over the mountains. Low temperatures tomorrow morning will be in the teens to 20s over the upper Arkansas River Valley, the Wet Mountain Valley the plains, and Teller County, whereas single digits to low teens are expected over the San Luis Valley, upper Rio Grande River Valley, and the mountains. .LONG TERM...(Sunday through Friday) Issued at 354 AM MST Sat Mar 12 2022 Upper ridge briefly over the area early Sunday, then shifts east during the day as fast moving wave slides out of the Pacific NW into the Great Basin. Should see a fairly substantial lee surface trough over the plains Sun, with increased mixing and breezy downslope winds boosting maxes into the 60s along and east of I-25. RH briefly touches 15 percent for an hr or 2 Sun afternoon on the plains, though strongest winds and lowest RH never quite line up, so no fire weather highlights needed at this point. Upper wave then drops quickly through the area Sun night/early Mon, bringing a short burst of snow showers to the mountains overnight, and perhaps some brief light snow to the srn I-25 corridor Mon morning. Main impact of the wave will be strong north winds Mon behind a cold front, with some gusts of 40-50 mph likely along the KS border, especially the first half of the day. Upper ridge then returns Tue, with lighter winds and warmer temps most areas. Upper wave off the West Coast moves onshore Wed, with some modest amplification forecast as it moves through the Rockies on Thu. Still a range of solutions regarding timing/strength/speed of the system, with deterministic 00z models fairly close to the middle of the ensemble envelope, and NBM forecast following suite. Expect precip to spread eastward across the mountains/valleys during the day Wed, then expand over the I-25 corridor late Wed afternoon/evening, continuing into Thu. Not much cold air available initially with this system, so expect precip to begin as rain below about 7000 feet late Wed, before snow levels gradually fall overnight into Thu morning. Ensemble QPF generally falls in the 0.25 to 0.75 inch range over much of the area, though there are several members with over an inch of liquid across the eastern mountains and portions of the I-25 corridor. Still a lot of details to work out, but system overall has potential to bring substantial moisture to the region once again. Once snow ends sometime late Thu/early Fri, quick warm-up then likely into next weekend as upper ridge at least briefly rebuilds. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1039 AM MST Sat Mar 12 2022 VFR conditions are anticipated during the next 24 hour over all 3 taf sites, KPUB, KALS and KCOS. Diurnal wind flow is expected. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Mar 12, 4:46 AM MST, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pueblo CO 446 AM MST Sat Mar 12 2022 COZ058>089-093>099-131200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 446 AM MST Sat Mar 12 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A quick moving weather system will bring scattered snow showers to the mountains Sunday night, and the southern I-25 corridor early Monday morning. Snowfall will be light, generally an inch or less. A stronger weather system will move across the southern Rockies on Wednesday and Thursday, potentially bringing widespread snow to the mountains and valleys, with rain and snow along I-25 and mainly rain over the southeast plains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY/10
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.